Alert archive / Colorado / High Wind Warnings in 2014
High Wind Warning 18, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Apr 28, 2014, 9:00 PM MDT for 14 counties in Colorado. It took effect at Apr 29, 2014, 6:22 AM MDT. It was in force for 14 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 9:00 PM MDT (03:00 UTC)
- In effect from
- Apr 29, 2014, 6:22 AM MDT
- Expired
- Apr 29, 2014, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:13 AM MDT | NON-TSTM WND GST 66 | Akron, CO | |
| Apr 29, 8:31 AM MDT | NON-TSTM WND GST 67 | Limon, CO | |
| Apr 29, 8:55 AM MDT | NON-TSTM WND GST 61 | Fort Morgan, CO | |
| Apr 29, 9:28 AM MDT | NON-TSTM WND GST 69 | Limon, CO | |
| Apr 29, 9:35 AM MDT | NON-TSTM WND GST 71 | 1 N Strasburg, CO | |
| Apr 29, 9:41 AM MDT | NON-TSTM WND GST 69 | Akron, CO | |
| Apr 29, 9:50 AM MDT | NON-TSTM WND GST 59 | Sterling, CO | |
| Apr 29, 10:27 AM MDT | TSTM WND GST 58 | 11 E Parker, CO | |
| Apr 29, 10:53 AM MDT | NON-TSTM WND GST 68 | Denver Intl Airport, CO | |
| Apr 29, 11:17 AM MDT | TSTM WND GST 53 | 6 Nw Elizabeth, CO | |
| Apr 29, 12:24 PM MDT | NON-TSTM WND GST 62 | 4 N Elizabeth, CO | |
| Apr 29, 12:51 PM MDT | NON-TSTM WND GST 77 | Akron, CO | |
| Apr 29, 1:56 PM MDT | NON-TSTM WND GST 71 | Akron, CO | |
| Apr 29, 1:58 PM MDT | NON-TSTM WND GST 66 | Limon, CO | |
| Apr 29, 2:15 PM MDT | NON-TSTM WND GST 25 | 2 Nne Aurora, CO | LARGE TREES SWAYING. |
| Apr 29, 2:15 PM MDT | NON-TSTM WND GST 50 | 1 W Frederick, CO | SMALL TREE LIMBS LESS THAN 2 INCHES IN DIAMETER DOWN. |
| Apr 29, 2:38 PM MDT | NON-TSTM WND GST 58 | Sterling, CO | |
| Apr 29, 2:58 PM MDT | NON-TSTM WND GST 58 | Fort Morgan, CO | |
| Apr 29, 2:58 PM MDT | NON-TSTM WND GST 63 | Limon, CO | |
| Apr 29, 3:07 PM MDT | NON-TSTM WND GST 77 | Sterling, CO | MEASURED WITH A HANDHELD ANEMOMETER. |
| Apr 29, 3:18 PM MDT | NON-TSTM WND GST 61 | Fort Morgan, CO | |
| Apr 29, 3:38 PM MDT | NON-TSTM WND GST 62 | Sterling, CO | |
| Apr 29, 3:44 PM MDT | NON-TSTM WND GST 61 | Akron, CO | |
| Apr 29, 3:56 PM MDT | NON-TSTM WND GST 64 | Akron, CO | |
| Apr 29, 4:56 PM MDT | NON-TSTM WND GST 58 | 2 Nw Manila Village, CO | WIND MEASUREMENT TAKEN AT FRONT RANGE AIRPORT |
| Apr 29, 4:56 PM MDT | NON-TSTM WND GST 63 | Akron, CO | |
| Apr 29, 4:58 PM MDT | NON-TSTM WND GST 62 | Limon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3142 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS75 KBOU 290300 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 900 PM MDT MON APR 28 2014 ...STRONG WINDS WILL INCREASE AGAIN TUESDAY MORNING... .A VERY STRONG CIRCULATION AROUND A SLOW MOVING DEEP STORM SYSTEM OVER NEBRASKA WILL PRODUCE MORE STRONG WINDS ON THE NORTHEAST PLAINS OF COLORADO ON TUESDAY. COZ048>051-291100- /O.CAN.KBOU.HW.W.0017.000000T0000Z-140429T0300Z/ /O.UPG.KBOU.HW.A.0012.140429T1500Z-140430T0000Z/ /O.NEW.KBOU.HW.W.0018.140429T1500Z-140430T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 900 PM MDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY... ...HIGH WIND WARNING IS CANCELLED THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS WILL DECREASE LATER THIS EVENING... THEN INCREASE AGAIN ON TUESDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TUESDAY MORNING TO 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. $$ COZ042-044-046-047-291100- /O.UPG.KBOU.HW.A.0012.140429T1500Z-140430T0000Z/ /O.NEW.KBOU.HW.W.0018.140429T1500Z-140430T0200Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 900 PM MDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWEST WINDS WILL INCREASE AGAIN TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. | * WINDS...NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH AND GUSTS UP TO 60 MPH POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. $$ COZ038-040-041-043-045-291100- /O.NEW.KBOU.HW.W.0018.140429T1500Z-140430T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER 900 PM MDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. * TIMING...STRONG NORTHWEST WINDS WILL INCREASE AGAIN TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH AND GUSTS UP TO 60 MPH POSSIBLE. THE STRONGEST WINDS WILL BE EAST OF THE INTERSTATE 25 CORRIDOR. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. $$
3 follow-up statements
947 WWUS75 KBOU 291222 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 622 AM MDT TUE APR 29 2014 ...STRONG WINDS WILL CONTINUE OVER NORTHEAST COLORADO TODAY... .A VERY STRONG CIRCULATION AROUND A LARGE AND SLOW MOVING DEEP STORM SYSTEM OVER IOWA WILL PRODUCE MORE STRONG WINDS ON THE NORTHEAST PLAINS OF COLORADO TODAY. WINDS WILL BEGIN TO DECREASE LATER THIS EVENING AS THE STORM SYSTEM CONTINUES TRACKING TOWARD THE GREAT LAKES. COZ038-040>051-292030- /O.EXT.KBOU.HW.W.0018.140429T1222Z-140430T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 622 AM MDT TUE APR 29 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. | * WINDS...NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING...SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. $$
993 WWUS75 KBOU 291919 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 119 PM MDT TUE APR 29 2014 ...HIGH WINDS AND BLOWING DUST OVER NORTHEAST COLORADO TODAY... .A VERY STRONG CIRCULATION AROUND A LARGE AND SLOW MOVING DEEP STORM SYSTEM OVER IOWA WILL KEEP HIGH WINDS BLOWING ON THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON. WINDS WILL BEGIN TO DECREASE LATER THIS EVENING AS THE STORM SYSTEM CONTINUES TRACKING TOWARD THE GREAT LAKES. WIDESPREAD BLOWING DUST IS EXPECTED...WITH THE WORST CONDITIONS SOUTH OF LIMON AND AKRON. VISIBILITIES WILL STILL GENERALLY BE ABOVE A MILE...BUT THERE WILL BE LOCALIZED VERY LOW VISIBILITIES NEAR PLOWED FIELDS. AS OF EARLY AFTERNOON THERE WERE ROAD CLOSURES IN WASHINGTON AND LINCOLN COUNTIES DUE TO AREAS OF LOW VISIBILITY. IN ADDITION TO THE BLOWING DUST...THE WINDS ARE LIKELY TO CAUSE SOME DAMAGE TO TREES... SHINGLES...AND WEAK STRUCTURES. SOME HIGH WIND REPORTS SO FAR TODAY INCLUDE 77 MPH AT AKRON... 71 MPH IN STRASBURG...69 MPH IN LIMON...66 MPH AT DENVER INTERNATIONAL AIRPORT...AND 63 MPH IN STERLING. COZ038-040>051-300200- /O.CON.KBOU.HW.W.0018.000000T0000Z-140430T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 119 PM MDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON THEN DIMINISH THIS EVENING. | * WINDS...NORTHWEST WINDS AT 35 TO 50 MPH WITH GUSTS UP TO 75 MPH POSSIBLE. * IMPACTS...AREAS OF LOW VISIBILITY IN BLOWING DUST. MINOR DAMAGE TO TREES AND ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TRAVELERS IN NORTHEASTERN COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING...SLOW DOWN AND REMAIN ALERT FOR SUDDEN STRONG WIND GUSTS. SLOW DOWN BEFORE ENTERING AREAS OF LOW VISIBILITY. BE PREPARED FOR POWER OUTAGES AND MINOR DAMAGE TO STRUCTURES. $$ GIMMESTAD
444 WWUS75 KBOU 300204 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 804 PM MDT TUE APR 29 2014 COZ038-040>051-300315- /O.EXP.KBOU.HW.W.0018.000000T0000Z-140430T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 804 PM MDT TUE APR 29 2014 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE DECREASED THIS EVENING BUT YOU CAN STILL EXPECT SOME HIGHER GUSTS TO 35 MPH OVER THE NORTHEAST PLAINS. HIGH WINDS ARE NOT EXPECTED FOR THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 28, 3:38 PM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 28, 3:38 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 338 PM MDT MON APR 28 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 338 PM MDT MON APR 28 2014 UPPER LOW STILL OVER CENTRAL NEBRASKA WITH FAIRLY STRONG NORTHWEST FLOW ACROSS COLORADO. GUSTY WINDS CONTINUE ACROSS MUCH OF THE PLAINS...STRONGEST FAR NORTHEAST CORNER WHERE SURFACE GRADIENT IS THE TIGHTEST. GUSTS FROM 50 TO 55 MPH CURRENTLY ACROSS FAR NORTHEAST CORNER WITH A GUST TO 60 MPH AT AKRON AT 258 PM. OTHERWISE...WRAP AROUND MOISTURE CONTINUES TO SPREAD OVER COLORADO. RADAR SHOWING SOME SHOWERS MOVING ACROSS THE PLAINS AT THIS TIME WITH MOST OF ACTIVITY OVER LOGAN...WASHINGTON AND NORTHEAST WELD COUNTIES. ACROSS MOUNTAINS...DECENT OROGAPHICS KEEPING SNOW SHOWERS GOING WITH MOST OF THE ACTIVITY ALONG THE CONTINENTAL DIVIDE OF SUMMIT AND GRAND COUNTIES AS WELL AS THE PARK AND GORE RANGES OF WESTERN JACKSON COUNTY. MODELS SHOW UPPER LOW MOVING INTO SOUTHEAST NEBRASKA AND NORTHWEST KANSAS BY 06Z WITH FLOW ALOFT BECOMING NORTHERLY ACROSS COLORADO. SURFACE GRADIENT WEAKENS SLIGHTLY DURING THE EVENING WITH AIRMASS STABILIZING. SHOULD SEE WINDS DECREASE THROUGH THE EVENING. WILL KEEP HIGH WIND WARNING FOR FAR NORTHEAST CORNER GOING THOUGH 9PM. STILL PERSISTENT WRAPAROUND MOISTURE AND OROGRAPHICS OVER MOUNTAINS TO KEEP SNOW SHOWERS GOING ACROSS MOUNTAINS WITH UP TO 3 INCHES POSSIBLE OVERNIGHT. SOME DECREASE IN THE SHOWER ACTIVITY ACROSS PLAINS BUT STILL SOME CHANCE FAR EASTERN PLAINS WITH WRAPAROUND MOISTURE. LOOK COLD ENOUGH FOR A MIX OF RAIN AND SNOW. ANY ACCUMULATION WILL BE MINIMAL. ON TUESDAY...STRONG NORTHERLY FLOW ALOFT WILL BE OVER COLORADO WITH UPPER LOW OVER IOWA. SURFACE GRADIENT INCREASES ACROSS PLAINS BY THE AFTERNOON WITH INCREASED MIXING. SHOULD BE ANOTHER WINDY DAY WITH THE POTENTIAL WINDS REACHING HIGH WIND CRITERIA ACROSS PORTIONS OF THE NORTHEASTERN PLAINS. WILL HOIST A HIGH WIND WATCH FOR ZONES 42..44..45..46>51 FROM 15Z TO 00Z WEDNESDAY. LATEST NAM GUIDANCE INDICATED SUSTAINED WINDS OF 42 KTS AT DEN AT 21Z WITH THE GFS GUIDANCE SHOWING 41 KTS. BASED ON THE MODEL SURFACE GRADIENT...OPT NOT TO INCLUDE ZONES 43 OR 45 AT THIS POINT. CONTINUED WRAP AROUND MOISTURE ALONG WITH WEAK MID LEVEL QG ASCENT AND CONTINUED MOUNTAIN OROGRAPHICS ENOUGH TO KEEP SOME SHOWERS GOING THROUGH THE DAY. ADDITIONAL MOUNTAIN SNOW ACCUMULATION TO BE LIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 338 PM MDT MON APR 28 2014 MINIMAL CHANGES TODAY AS THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH ABOUT FRIDAY. UPPER LOW MOVES SLOWLY EAST WITH WEAK WAVES ROTATING OVER COLORADO FROM THE NORTH. THIS WILL KEEP CLOUDY CONDITIONS AND NORTH WINDS BLOWING...BUT THE AIRMASS WILL BE FAIRLY STABLE AND ANY CONVECTION WILL EITHER BE ELEVATED OR CAPPED AT A LOW LEVEL. CURRENT FORECAST HAS A LOW LEVEL OF WEAK SHOWER ACTIVITY AND STILL LOOKS GOOD. THERE CONTINUES TO BE A TREND TOWARD A BIT MORE COLD ADVECTION WITH THE WEAK WAVES...KEEPING US FROM MUCH WARMING THROUGH WEDNESDAY. A BIT MORE LIFT IS SHOWN WITH SOME INTERACTION LATE WEDNESDAY BETWEEN A WAVE COMING OVER THE RIDGE AND ONE COMING AROUND THE BACK OF THE LOW. THIS GENERATES AN AREA OF LIFT...PROBABLY OVER OR JUST EAST OF THE MOUNTAINS...AND COULD BE ONE LAST GASP OF SHOWERS WEDNESDAY AFTERNOON AND EVENING. THERE STILL MAY BE SOME CLOUDS AROUND THURSDAY BUT WE WILL GET ENOUGH WARMING ALOFT TO CAP CONVECTION. SURFACE WARMING WILL LAG THE WARMING ALOFT ON THURSDAY AND FRIDAY...AND THERE MAY BE SOME HIGH CLOUDINESS FROM THE WARMING ALOFT AS THE LOW DEPARTS FOR GOOD. FOR SATURDAY THROUGH MONDAY...A FAIRLY SEASONABLE PATTERN WITH LIGHT WESTERLY FLOW ALOFT. PRETTY DRY INITIALLY...BUT AS THE SURFACE WARMS AND MOISTENS A LITTLE WILL TREND BACK TOWARD SEASONAL DIURNAL CONVECTION BY MONDAY. NOT LOOKING LIKE THERE WILL BE MUCH EFFECT FROM AN UPSTREAM TROUGH YET...BUT COULD INCREASE PRECIPITATION CHANCES AND/OR WINDS BY THE MIDDLE OF THE WEEK. && .AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON) ISSUED AT 338 PM MDT MON APR 28 2014 GUSTY NORTHWEST WINDS CONTINUE ACROSS AREA AIRPORTS...WITH SOME GUSTS TO 35 KTS AT KDEN. WINDS TO GRADUALLY DECREASE THIS EVENING...THOUGH WILL REMAIN NORTHWESTERLY THROUGH THE OVERNIGHT WITH SPEEDS AROUND 12 KTS. A FEW SHOWERS POSSIBLE EAST OF DENVER AREA THIS EVENING...SHOULD NOT HAVE AN IMPACT AT THE AREA AIRPORTS. VFR TO CONTINUE WITH CEILINGS ABOVE 12000 FEET AGL. NORTHWEST WINDS TO INCREASE BY 15Z WITH GUSTS TO 25 KTS. WINDS WILL BECOME MORE NORTHERLY AFTER 18Z WITH POSSIBLE GUSTS FROM 35 TO 40 KTS...HIGHEST AT KDEN. SOME SHOWERS AGAIN POSSIBLE DURING THE AFTERNOON...SHOULD BE EAST AND NORTHEAST OF DENVER. VFR TO CONTINUE WITH CEILINGS ABOVE 10000 FEET AGL. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ048>051. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR COZ042-044>051. && SHORT TERM...D-L LONG TERM...GIMMESTAD AVIATION...D-L
Hazardous weather outlook, Apr 28, 10:01 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1001 AM MDT MON APR 28 2014 COZ030>051-291615- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1001 AM MDT MON APR 28 2014 ...HIGH WIND WARNING NORTHEAST CORNER OF COLORADO UNTIL 9 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL OCCUR ACROSS THE MOUNTAINS AGAIN TODAY. THE STRONGEST WINDS WILL GENERALLY OCCUR ALONG AND EAST OF A LINE FROM STERLING TO AKRON WHERE SPEEDS OF 30 TO 40 MPH WILL BE COMMON ALONG WITH SOME GUSTS TO 60 MPH. ELSEWHERE...WIND GUSTS WILL GENERALLY BE IN THE 35 TO 50 MPH RANGE TODAY. SNOW SHOWERS WILL PERSIST IN THE MOUNTAINS...WITH 1 TO 2 INCHES TODAY AND ANOTHER 1 TO 3 INCHES OF SNOW EXPECTED TONIGHT. LITTLE IF ANY ACCUMULATION CAN BE EXPECTED IN HIGH MOUNTAIN VALLEYS. ONLY ISOLATED TO SCATTERED LIGHT SHOWER COVERAGE WILL OCCUR ACROSS THE PLAINS. A DEEP AND SLOW MOVING STORM SYSTEM CENTERED OVER NEBRASKA WILL KEEP THE WINDY AND SOMEWHAT UNSETTLED WEATHER IN THE FORECAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD NORTHERLY FLOW WILL PERSIST THROUGH THE MIDDLE PART OF THE WEEK. THIS WILL CONTINUE TO BRING WINDY AND COOL CONDITIONS WITH SCATTERED SHOWERS THROUGH WEDNESDAY. NORTH TO NORTHWEST WINDS MAY GUST TO 60 MPH TUESDAY ACROSS THE PLAINS OF NORTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF HIGH WINDS ON THE PLAINS WILL BE APPRECIATED. D_L/GIMMESTAD
In the hours before
Local storm report, Apr 28, 3:02 PM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
302 PM MDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 4 E HAXTUN 40.64N 102.55W
04/28/2014 M67.00 MPH PHILLIPS CO TRAINED SPOTTER
1206 PM NON-TSTM WND GST HOLYOKE 40.58N 102.30W
04/28/2014 M62.00 MPH PHILLIPS CO MESONET
0300 PM NON-TSTM WND GST 1 N AKRON 40.18N 103.21W
04/28/2014 M60.00 MPH WASHINGTON CO ASOS
&&
KBOWENLocal storm report, Apr 28, 5:04 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
504 PM MDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 4 E HAXTUN 40.64N 102.55W
04/28/2014 M67.00 MPH PHILLIPS CO TRAINED SPOTTER
1206 PM NON-TSTM WND GST HOLYOKE 40.58N 102.30W
04/28/2014 M62.00 MPH PHILLIPS CO MESONET
1227 PM NON-TSTM WND GST 1 N STRASBURG 39.75N 104.30W
04/28/2014 M55.00 MPH ADAMS CO TRAINED SPOTTER
0300 PM NON-TSTM WND GST 1 N AKRON 40.18N 103.21W
04/28/2014 M60.00 MPH WASHINGTON CO ASOS
0410 PM HIGH SUST WINDS STERLING 40.65N 103.21W
04/28/2014 M40.00 MPH LOGAN CO AWOS
0435 PM NON-TSTM WND GST HOLYOKE 40.58N 102.30W
04/28/2014 M59.00 MPH PHILLIPS CO AWOS
&&
KBOWENLocal storm report, Apr 28, 5:06 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
506 PM MDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 4 E HAXTUN 40.64N 102.55W
04/28/2014 M67.00 MPH PHILLIPS CO TRAINED SPOTTER
1206 PM NON-TSTM WND GST HOLYOKE 40.58N 102.30W
04/28/2014 M62.00 MPH PHILLIPS CO MESONET
1227 PM NON-TSTM WND GST 1 N STRASBURG 39.75N 104.30W
04/28/2014 M55.00 MPH ADAMS CO TRAINED SPOTTER
0300 PM NON-TSTM WND GST 1 N AKRON 40.18N 103.21W
04/28/2014 M60.00 MPH WASHINGTON CO ASOS
0410 PM HIGH SUST WINDS STERLING 40.65N 103.21W
04/28/2014 M40.00 MPH LOGAN CO AWOS
0435 PM NON-TSTM WND GST HOLYOKE 40.58N 102.30W
04/28/2014 M59.00 MPH PHILLIPS CO AWOS
0459 PM NON-TSTM WND GST 1 W NORTHGLENN 39.91N 104.99W
04/28/2014 M50.00 MPH ADAMS CO TRAINED SPOTTER
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:37 PM MDT | High Wind Watch | BOU | Elbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more | 83 min |
Nearby
High Wind Warnings in Colorado, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.